Nebraska, 2004Tornadoes and Flash Flooding in Nebraska, May 29, 2004
May 29, 2004 · NWS GID · 47 events in 19 counties and zones
Widespread severe thunderstorms ripped across most of south-central Nebraska. Tornadoes were reported southwest of Sumner and east of Hebron.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- $3.0 million
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread severe thunderstorms ripped across most of south-central Nebraska. Tornadoes were reported southwest of Sumner and east of Hebron. High winds and hail were common place. 60 to 80 mph winds rolled across a large part of the area. Buffalo County was without power for a time. A tree fell on one wing of the assisted living center in Ravenna. In Furnas county, large trees were knocked over and several center irrigation pivots were damaged or destroyed. A grain bin was blown away east of Kearney and road signs were blown down throughout Buffalo County. Heavy rain also caused flash flood in Howard and Greeley counties where county roads were damaged or washed out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 29, 12:40 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, May 29, 12:40 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
140 PM CDT SAT MAY 29 2004
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERN WILL BE
SEVERE CONVECTION LATE THIS AFTERNOON AND EVENING. AT 18Z...A
SURFACE COLD FRONT STRETCHED FROM A LOW CENTER IN SOUTH DAKOTA
SOUTH TO A LOW CENTER IN EXTREME WESTERN KANSAS. LAPS CAPE VALUES AT
17Z WERE ALREADY BETWEEN 2000 AND 3100 J/KG. THE CIN VALUES WERE
STILL HIGH ESPECIALLY OVER THE WESTERN COUNTIES.
SURFACE LOW IN WESTERN KANSAS IS FORECAST BY RUC/ETA 12Z RUNS TO
MOVE NORTH ALONG THE FRONT. MODERATE TO STRONG LOW LEVEL SHEAR IN
THE 0-3KM LAYER BY 00Z IN EASTERN COUNTIES...AND JUST TO THE NORTH
OF THE SURFACE LOW. ETA HAS THE SURFACE BASED CASE INCREASING TO
2000 WEST TO 4300 J/KG EAST BY 21Z. ETA CAPE FIELD SHOWS A WRAP UP
NORTH OF THE SURFACE LOW AS IT MOVES TO THE NORTHEAST ACROSS OUR
CENTRAL COUNTIES. BY 06Z...THE SURFACE LOW AND ASSOCIATED FRONT IS
THROUGH THE CWA. SHEAR IS SUFFICIENT FOR SUPERCELLS OVER THE
ENTIRE FORECAST AREA THIS AFTERNOON...WITH ISOLATED TORANDOES
POSSIBLE. THE EASTERN COUNTIES THOUGH WILL SEE THE HIGHEST THREAT
FOR TORNADOS WHERE EHI VALUES BETWEEN 21Z AND 00Z ARE GREATER THAN 6.
A FEW LINGERING SHOWERS MAY BE POSSIBLE BEHIND THE FRONT. UPPER LEVEL
TROUGH EXITING THE ROCKIES THIS EVENING...BECOMES A LARGE CUTOFF LOW
OVER THE UPPER MIDWEST BY SUNDAY NIGHT...NEBRASKA WILL BE SITTING
UNDER NORTHWESTERLY FLOW ON THE BACK SIDE OF THE TROUGH THROUGH
MONDAY EVENING. CURRENTLY IT LOOKS AS IF ANY SHORT WAVES IN THE LOW
WILL STAY NORTH OF THE FORECAST AREA THROUGH MONDAY NIGHT.
.LONG TERM...TUESDAY AND BEYOND. PRIMARY CONCERNS IN EXTENDED
PERIODS ARE TEMPERATURES AND SMALL PCPN CHANCES.
GFSX/ECMWF IN EXCELLENT AGREEMENT W/RT TO UPPER AND SFC PATTERN IN
THE EXTENDED PERIODS. SRN EXTENT OF NEGATIVELY TILTED TROF WRAPS UP
INTO AN UPPER LOW OVER THE UPPER MIDWEST BY EARLY TUE...THEN SWINGS
SE TUE THRU WED. AT THE SFC...FA COMES UNDER INCREASING INFLUENCE OF
SFC HIGH PRESS THAT WILL SLIP IN FROM THE NW. BULK OF PCPN ASSOCD W/
UPPER LOW SHLD STAY NE OF FORECAST AREA...AND HAVE MAINTAINED GOING
DRY FCST. LITTLE IN THE WAY OF TEMP DIFFERENCE XPCD TUE TO
WED...WITH PERHAPS A SLIGHT INCREASE WED AS UPPER LOW HEADS E AND
UPPER HEIGHTS BEGIN TO RISE LATE IN THE DAY.
HEIGHT RISES CONTINUE ON THU...W/ LEE TROF DEVELOPING AND RETURN
SRLY FLOW SETTING UP...WHICH PERSISTS THROUGH THE REMAINDER OF THE
EXTENDED. SOME POTENTIAL FOR NOCTURNAL CONVECTION W/ INFLUX OF
RICHER LL MOISTURE AMID WAA REGIME THU AND FRI NIGHT...BUT AT THIS
TIME WILL LEAVE DRY FCST ALONE.
AS FOR TEMPS...DID NOT STRAY TOO FAR FROM OPERATIONAL MEX GUIDANCE
CONSIDERING POTENTIAL PCPN AND LINGERING DAYTIME CLDS...THOUGH 850MB
VALUES MAY SUPPORT AN INCREASE FRI/SAT...WHICH OTHERWISE LOOK TO BE
GOOD MIXING DAYS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM
OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT
THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS:
HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM
NELSON/VII
Hazardous weather outlook, May 29, 10:23 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1123 AM CDT SAT MAY 29 2004
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-301200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
1123 AM CDT SAT MAY 29 2004
...A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY THIS AFTERNOON
AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PARTS OF NORTH CENTRAL KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A HIGH RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING FOR
ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A VOLATILE
WEATHER SITUATION IS EXPECTED TO UNFOLD BY EVENING AS ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR TORNADO DEVELOPMENT...LARGE HAIL THE
SIZE OF BASEBALLS...AND THUNDERSTORM WINDS OF 75 MPH.
THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT AFTER
2 PM JUST WEST OF A LINE FROM ORD TO CAMBRIDGE NEBRASKA...AND ALSO
ALONG THE DRY LINE JUST TO THE WEST OF A LINE FROM PHILLIPSBURG TO
PLAINVILLE KANSAS...WHILE A STRONG UPPER LOW PRESSURE SYSTEM MOVES
OUT OF THE ROCKIES. THUNDERSTORMS SHOULD REACH LOCATIONS FROM
GREELEY TO PHILLIPSBURG BETWEEN 3 AND 5 PM AS THE COLD FRONT AND DRY
LINE ADVANCE. THE BOUNDARIES WILL CLASH WITH THE MOIST AND HIGHLY
UNSTABLE ATMOSPHERE ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS. INDIVIDUAL STORMS WILL RAPIDLY BECOME SEVERE AND TRACK
NORTHEAST AROUND 35 MPH...WHILE THE ENTIRE AREA OF STORMS MOVE EAST.
A HIGH POTENTIAL FOR SUPERCELL THUNDERSTORMS WITH TORNADOES EXISTS
THIS AFTERNOON AND EVENING. ENSURE STORM SHELTERS ARE PREPARED WITH
FLASHLIGHTS...BATTERY OPERATED RADIOS AND EMERGENCY SUPPLIES.
ALSO A WIND ADVISORY IS IN EFFECT UNTIL 5 PM FOR STRONG SOUTH WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT AND READY
FOR ACTIVATION.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)
FAY/NELSON
Event by event
21 hail, 17 thunderstorm wind, 4 funnel cloud, 3 flash flood, 2 tornado. Local standard time, as filed.
Hail, Nuckolls
- When
- May 29, 3:22 PM CST
- Where
- Nuckolls County, Ruskin
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -97.867
Hail, Nuckolls
- When
- May 29, 3:35 PM CST
- Where
- Nuckolls County, Superior
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.033, -98.067
Funnel Cloud, Adams
- When
- May 29, 3:41 PM CST
- Where
- Adams County, 15 mi S of Hastings
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.525, -98.501 (the zone’s center; the record gives no point)
Hail, Nuckolls
- When
- May 29, 3:47 PM CST
- Where
- Nuckolls County, Ruskin
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -97.867
Hail, Nuckolls
- When
- May 29, 4:05 PM CST
- Where
- Nuckolls County, Superior
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -98.067
Hail, Fillmore
- When
- May 29, 4:07 PM CST
- Where
- Fillmore County, 4 mi SW of Shickley
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -97.767
Hail, Dawson
- When
- May 29, 4:10 PM CST
- Where
- Dawson County, 3 mi NW of Lexington
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.817, -99.767
Tornado, Dawson
- When
- May 29, 4:10 PM CST
- Where
- Dawson County, 3 mi SW of Sumner
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.917, -99.550
A brief tornado was reported southwest of Sumner in Dawson county. The tornado occurred in open country.
Hail, Thayer
- When
- May 29, 4:11 PM CST
- Where
- Thayer County, Hubbell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.017, -97.500
Funnel Cloud, Thayer
- When
- May 29, 4:12 PM CST
- Where
- Thayer County, 1 mi W of Hebron
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.176, -97.595 (the zone’s center; the record gives no point)
Thunderstorm Wind, Fillmore
- When
- May 29, 4:25 PM CST
- Where
- Fillmore County, Shickley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -97.717
Tornado, Thayer
- When
- May 29, 4:30 PM CST
- Where
- Thayer County, 8 mi E of Hebron
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.167, -97.433
A tornado set down in eastern Thayer county for a short time.
Funnel Cloud, Fillmore
- When
- May 29, 4:44 PM CST
- Where
- Fillmore County, 4 mi SE of Ohiowa
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.525, -97.596 (the zone’s center; the record gives no point)
Hail, Dawson
- When
- May 29, 4:55 PM CST
- Where
- Dawson County, Cozad
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -99.967
Hail, Clay
- When
- May 29, 5:00 PM CST to 5:05 PM CST
- Where
- Clay County, Fairfield
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.433, -98.117
Hail, Polk
- When
- May 29, 5:15 PM CST
- Where
- Polk County, 4 mi N of Polk
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Crop damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -97.800
Hail, Merrick
- When
- May 29, 5:22 PM CST
- Where
- Merrick County, Clarks
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.200, -97.850
Hail, Nance
- When
- May 29, 5:30 PM CST
- Where
- Nance County, 2 mi W of Genoa
- Measured
- 2 in hail
- Property damage
- $25,000
- Crop damage
- $300,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.450, -97.767
Hail, Nance
- When
- May 29, 5:45 PM CST
- Where
- Nance County, Genoa
- Measured
- 1.25 in hail
- Property damage
- $250,000
- Crop damage
- $500,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.450, -97.733
The cooperative observer in Genoa reported hail and high winds stripped trees throughout town.
Hail, Sherman
- When
- May 29, 6:05 PM CST
- Where
- Sherman County, 4 mi N of Litchfield
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.217, -99.150
Hail, Sherman
- When
- May 29, 6:14 PM CST
- Where
- Sherman County, 8 mi S of Loup City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.167, -98.983
Hail, Howard
- When
- May 29, 6:21 PM CST
- Where
- Howard County, Dannebrog
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.117, -98.550
Thunderstorm Wind, Furnas
- When
- May 29, 6:34 PM CST
- Where
- Furnas County, 5 mi S of Wilsonville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.050, -100.117
Thunderstorm Wind, Furnas
- When
- May 29, 6:35 PM CST
- Where
- Furnas County, Cambridge
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -100.167
Hail, Sherman
- When
- May 29, 6:35 PM CST to 6:45 PM CST
- Where
- Sherman County, Ashton
- Measured
- 0.75 in hail
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.250, -98.817
The cooperative observer in Ashton reported penny size hail fell for about ten minutes.
Hail, Hall
- When
- May 29, 6:36 PM CST
- Where
- Hall County, Cairo
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.000, -98.600
Thunderstorm Wind, Furnas
- When
- May 29, 6:45 PM CST
- Where
- Furnas County, Holbrook
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.300, -100.017
Hail, Thayer
- When
- May 29, 7:06 PM CST
- Where
- Thayer County, Hubbell
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -97.500
Thunderstorm Wind, Hamilton
- When
- May 29, 7:15 PM CST
- Where
- Hamilton County, Phillips
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.900, -98.217
Thunderstorm Wind, Furnas
- When
- May 29, 7:21 PM CST
- Where
- Furnas County, Arapahoe
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $150,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -99.900
Thunderstorm Wind, Dawson
- When
- May 29, 7:33 PM CST
- Where
- Dawson County, Gothenburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.933, -100.150
Thunderstorm Wind, Harlan
- When
- May 29, 7:40 PM CST
- Where
- Harlan County, Republican City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Crop damage
- $100,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.100, -99.217
Thunderstorm Wind, Dawson
- When
- May 29, 8:18 PM CST
- Where
- Dawson County, Overton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.733, -99.533
Hail, Sherman
- When
- May 29, 8:20 PM CST
- Where
- Sherman County, 2 mi N of Loup City
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $100,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.317, -98.983
Thunderstorm Wind, Buffalo
- When
- May 29, 8:25 PM CST
- Where
- Buffalo County, Kearney
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $350,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.700, -99.083
Thunderstorm Wind, Sherman
- When
- May 29, 8:30 PM CST
- Where
- Sherman County, Rockville
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.117, -98.850
Thunderstorm Wind, Buffalo
- When
- May 29, 8:30 PM CST
- Where
- Buffalo County, Ravenna
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.033, -98.933
Thunderstorm Wind, Phelps
- When
- May 29, 8:30 PM CST
- Where
- Phelps County, Holdrege
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.450, -99.367
Thunderstorm Wind, Adams
- When
- May 29, 8:35 PM CST
- Where
- Adams County, Prosser
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -98.567
Thunderstorm Wind, Buffalo
- When
- May 29, 8:45 PM CST
- Where
- Buffalo County, Gibbon
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.750, -98.833
Flash Flood, Greeley
- When
- May 29, 9:00 PM CST to 11:30 PM CST
- Where
- Greeley County, 3 mi E of Greeley
- Property damage
- $50,000
- Crop damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.567, -98.521 (the zone’s center; the record gives no point)
Three inches of rain fell east of Greeley and washed out country roads and crops in the area.
Funnel Cloud, Howard
- When
- May 29, 9:05 PM CST
- Where
- Howard County, 1 mi W of Cushing
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.220, -98.517 (the zone’s center; the record gives no point)
Hail, Merrick
- When
- May 29, 9:10 PM CST
- Where
- Merrick County, Chapman
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -98.167
Thunderstorm Wind, Nance
- When
- May 29, 9:25 PM CST
- Where
- Nance County, 1 mi S of Fullerton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.350, -97.983
Thunderstorm Wind, York
- When
- May 29, 9:30 PM CST
- Where
- York County, Benedict
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.000, -97.617
Flash Flood, Howard
- When
- May 29, 9:30 PM CST to 11:30 PM CST
- Where
- Howard County, 1 mi W of Elba
- Property damage
- $5,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.220, -98.517 (the zone’s center; the record gives no point)
A road was washed out just west of Elba after heavy rains fell in the area.
Flash Flood, Nance
- When
- May 29, 9:33 PM CST to 11:50 PM CST
- Where
- Nance County, 4 mi SW of Genoa
- Property damage
- $5,000
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.397, -97.992 (the zone’s center; the record gives no point)
The Nance County Sheriff's office reported water flowing over Highway 22 between Genoa and Fullerton.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 29 to 30, 20043 deaths · 6 injured · $370,000 · F4 · 47 events
- Tornadoes and Hail in Kansas, May 29 to 30, 20041 injured · $22 million · F3 · 35 events
- Hail and Damaging Winds in Kansas, May 29, 20042 deaths · 2 injured · 78 kt wind · 48 events
- Tornadoes and Damaging Wind in Oklahoma, May 29 to 30, 2004$571,000 · F3 · 7 events
- Tornadoes and Hail in Oklahoma, May 29, 2004$8.5 million · F2 · 55 events
- Tornadoes and Hail in Kansas, May 29, 2004$2.3 million · F2 · 9 events
- Lightning Strike in Colorado, May 29, 20041 death · 4 injured · 1 event
- Tornadoes and Hail in Kansas, May 29, 2004$3.3 million · F1 · 10 events
- Tornado and Hail in Kansas, May 29, 2004$2.3 million · F0 · 13 events
- Tornadoes and Flash Flood in Nebraska, May 29 to 30, 2004$180,000 · F1 · 27 events
- Flash Flood in South Dakota, May 29 to 30, 2004$1.0 million · 1 event
- Damaging Winds in Minnesota, May 29, 2004$270,000 · 78 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402120, 5402121, 5402122, 5402123, 5402124, 5402125, 5402126, 5402127, 5402128, 5402129, 5402130, 5402131, 5402132, 5402133, 5402134, 5402135, 5402136, 5402137, 5402138, 5402139, 5402140, 5402141, 5402142, 5402143, 5402144, 5402145, 5402146, 5402218, 5402219, 5402220, 5402221, 5402222, 5402223, 5402224, 5402225, 5402226, 5402227, 5402228, 5402229, 5402230, and more.